MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1001780J-HC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified and moderately tortuous lesion in the anterior descending artery.When a 3cm.014 hi-torque bmw guidewire (gw) was advanced in the anatomy the gw was noted to separate with part of the wire inside the 5f guiding catheter and the other part in the vessel.Therefore, the separated wire was retrieved with a coronary balloon, and the gw was replaced with a same sized.014 hi-torque bmw gw, but the same exact issue occurred.The physician decided to replace the batch of bmw gws with a new batch of the whisper ms gw, and the procedure was completed.There were no adverse patent sequela nor clinical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Analysis was performed on the returned device.The reported core separation was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned device analysis, a definitive cause for the reported difficulty could not be determined.The subsequent treatment appears to be related to circumstances of the procedure.Factors that may contribute to a guide wire separation include, but are not limited to, tensile strength, excessive force applied to device, interaction with accessory device, and/or interaction with challenging anatomy.It was noted that the fracture face of the separated guide wire was jagged, suggesting force against resistance.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21697726
Report Number2024168-2025-03091
Device Sequence Number21159247
Product Code DQX
UDI-Device Identifier08717648025983
UDI-Public(01)08717648025983(11)241003(17)260930(10)4100371
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1001780J-HC
Device Catalogue Number1001780J-HC
Device Lot Number4100371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER: 5F 100CM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown